Alert archive / Idaho / Flash Flood Watches in 2018
Flash Flood Watch 3, NWS Spokane, WA
NWS Spokane, WA issued this flash flood watch at May 25, 2018, 12:48 PM PDT for Lewis County, Nez Perce County, Idaho; Asotin County, Washington. It took effect at May 25, 2018, 3:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2018, 12:48 PM PDT (19:48 UTC)
- In effect from
- May 25, 2018, 3:00 PM PDT
- Expired
- May 25, 2018, 11:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- None
Counties Lewis County, ID, Nez Perce County, ID, Asotin County, WA
The radar
The Spokane radar (KOTX), 171 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661 WGUS66 KOTX 251948 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Spokane WA 1248 PM PDT Fri May 25 2018 ...Heavy rain with thunderstorms this afternoon and evening... .Thunderstorms will develop over the Northeast Blue Mountains and Camas Prairie by mid to late afternoon. Storm motion will push thunderstorms off of the higher terrain and into the Lewiston- Clarkston Valley. Thunderstorms will contain very heavy rain with greatest threat for a flash flood expected in urban areas, such as Lewiston and Clarkston, and in steep terrain. IDC061-069-WAC003-260600- /O.NEW.KOTX.FF.A.0003.180525T2200Z-180526T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lewis-Nez Perce-Asotin- Including the cities of Kamiah, Craigmont, Nezperce, Winchester, Lewiston, Lapwai, Peck, Culdesac, Gifford, Clarkston, Asotin, and Anatone 1248 PM PDT Fri May 25 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM PDT THIS EVENING... The National Weather Service in Spokane has issued a * Flash Flood Watch for portions of North Central Idaho and Southeast Washington, including the following counties, in North Central Idaho, Lewis and Nez Perce. In Southeast Washington, Asotin. * Until 11 PM PDT this evening * Thunderstorms with heavy rain will increase the risk for flash flooding by late afternoon and into this evening. * Greatest risk for flash flooding will be urbanized areas, such as Lewiston and Clarkston, heavy rain may overwhelm storm drains. Areas with steep terrain will also be more prone to a flash flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
1 follow-up statement
227 WGUS66 KOTX 260557 FFAOTX Flood Watch National Weather Service Spokane WA 1057 PM PDT Fri May 25 2018 IDC061-069-WAC003-260700- /O.EXP.KOTX.FF.A.0003.000000T0000Z-180526T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lewis-Nez Perce-Asotin- Including the cities of Kamiah, Craigmont, Nezperce, Winchester, Lewiston, Lapwai, Peck, Culdesac, Gifford, Clarkston, Asotin, and Anatone 1057 PM PDT Fri May 25 2018 ...FLASH FLOOD WATCH WILL EXPIRE AT 11 PM PDT THIS EVENING... The Flash Flood Watch for portions of North Central Idaho and Southeast Washington will expire at 11 PM PDT this evening. Showers and isolated thunderstorms will continue through the night but rainfall amounts will not warrant the flash flood watch to continue. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood watch went out at May 25, 11:26 AM PDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 25, 11:26 AM PDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1126 AM PDT Fri May 25 2018 .SYNOPSIS... It will be another warm day with afternoon temperatures in the upper 70s to mid 80s. Thunderstorms are expected to develop late in the day, and some may be capable of producing hail and heavy rain over the southern Idaho Panhandle. A few showers may linger into Saturday morning before drier weather arrives for the Memorial Day weekend. Cooler weather is expected by the middle of next week. && .DISCUSSION... High clouds spreading into the region from the south. But there is a back edge to these that's apparent over the northeast Oregon mountains, so clouds in southeast Washington and the southern Idaho panhandle will be decreasing. This will allow afternoon heating to destabilize the atmosphere and cause the formation of thunderstorms. Atmospheric moisture is once again abundant with dew points in the mid 50s and precipitable water over an inch. So this would favor very wet thunderstorms. But the difference between today and previous days is that the atmospheric winds are a little stronger. So any storms that do form will be moving along at about 15-20 mph. This should limit the potential for flash flooding. Can't rule this out completely, especially if a storm went over an urban area. There's also more atmospheric wind shear this afternoon. Not enough to produce really strong storms, but enough that we shouldn't see the short-lived nature of the storms past week. The shear could also result in storms that could bring larger hail or damaging winds. All of this activity would mainly be south and east of the Lewiston area. There is some upper level forcing in the atmosphere from the closed low well to our south. This forcing will likely keep the showers and thunderstorms over southeast WA and southern Panhandle going through much of the night. RJ && .AVIATION... 18Z TAFS: Mid and high clouds will move over most the area today and this evening. Evening thunderstorms are possible for KPUW and KLWS. Some of these storms could be strong with heavy rain, hail and strong winds. None of these have a high enough probability to put into the TAF. Elsewhere gusty evening winds are expected to develop at KEAT and KMWH. RJ && .PRELIMINARY POINT TEMPS/POPS... Spokane 79 57 71 49 78 54 / 10 10 20 0 0 0 Coeur d'Alene 80 55 70 47 78 52 / 10 30 20 10 10 0 Pullman 76 54 65 46 73 51 / 10 60 40 10 10 0 Lewiston 82 61 71 52 80 56 / 10 70 50 10 10 10 Colville 82 54 80 49 86 51 / 10 10 10 0 0 0 Sandpoint 80 53 74 46 79 49 / 10 20 20 10 10 0 Kellogg 78 54 67 46 76 50 / 20 60 40 10 10 10 Moses Lake 82 54 78 49 84 53 / 0 10 0 0 0 0 Wenatchee 81 53 76 52 84 55 / 0 0 0 0 0 0 Omak 82 54 79 51 85 53 / 10 10 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, May 25, 4:49 AM PDT, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 449 AM PDT Fri May 25 2018 IDZ003-004-026-027-WAZ031>033-261300- Idaho Palouse-Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- 449 AM PDT Fri May 25 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho and Southeast Washington. .DAY ONE...TONIGHT Showers and thunderstorms will move into the region this evening. Some storms will be strong and have the potential to produce gusty winds, small hail and heavy rainfall. The area of concern for the stronger storms will be from the Blue mountains northeast to Lookout Pass and areas to the south and east. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY No hazardous weather is expected at this time. IDZ001-002-WAZ034>038-041>044-261300- Northern Panhandle-Coeur d'Alene Area-Moses Lake Area- Upper Columbia Basin-Spokane Area-Northeast Mountains- Okanogan Highlands-Wenatchee Area-East Slopes Northern Cascades- Okanogan Valley-Waterville Plateau- 449 AM PDT Fri May 25 2018 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington and Northeast Washington. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY No hazardous weather is expected at this time.
Nearby
Flash Flood Watches in Idaho, 2018Flash Flood Watches in Washington, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.